A New Displacement Form for the Nonlinear Equations of Motion of Shells of Revolution

[+] Author and Article Information
J. G. Simmonds

Department of Applied Mathematics, University of Virginia, Charlottesville, Va. 22901

J. Appl. Mech 52(3), 507-509 (Sep 01, 1985) (3 pages) doi:10.1115/1.3169091 History: Received July 01, 1984; Revised October 01, 1984; Online July 21, 2009


In the theory of shells of revolution undergoing torsionless, axisymmetric motion, an extensional and a bending hoop strain are introduced that are linear in the displacements, regardless of the magnitudes of the strains and the meridional rotation. The resulting equations of motion and boundary conditions are derived and some common conservative surface loads are listed along with their potentials. The governing equations appear to be the simplest possible in terms of displacements.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In